Alert archive / California / Wind Advisories in 2019

Wind Advisory 16, NWS San Francisco Bay Area, CA

November 25, 20198 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Nov 25, 2019, 1:19 PM PST for 8 counties in California. It took effect at Nov 26, 2019, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 1:19 PM PST (21:19 UTC)
In effect from
Nov 26, 2019, 4:00 PM PST
Expired
Nov 27, 2019, 4:00 AM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2019-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2019-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS76 KMTR 252119
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
119 PM PST Mon Nov 25 2019

...Gusty winds Tuesday evening into early Wednesday...

.A strong low pressure system and associated cold front will move
down the coast beginning Tuesday evening into Wednesday morning 
bringing gusty south to southwest winds to the region. Winds will
shift out of the west to northwest behind the front Tuesday night
and remain elevated into early Wednesday morning. The strongest 
winds are expected along the coast north of Half Moon Bay and in 
the North/East Bay Hills above 1000 feet. Gusty winds will be felt
as far south as Monterey and San Benito Counties for higher
elevations, but winds along the coast will likely remain below 
advisory criteria. Winds will diminish throughout the day 
Wednesday.

CAZ006-505-507-509-511-512-517-518-260530-
/O.NEW.KMTR.WI.Y.0016.191127T0000Z-191127T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Mountains-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, 
Blackhawk, Scotts Valley, Boulder Creek, and Day Valley
119 PM PST Mon Nov 25 2019

...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts of 45 to
  50 mph expected, isolated locations may see gusts up to 60 mph.
  Winds will shift out of the west to northwest Tuesday night from
  north to south.

* WHERE...Coastal North Bay, North Bay Mountains, East Bay Hills &
  Diablo Range, San Francisco Peninsula, SF Peninsula Coast, Santa
  Cruz Mountains, Santa Lucia Mountains and Los Padres National
  Forest, Mountains of San Benito and interior Monterey County.

* WHEN...From 4 PM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
4 follow-up statements
097 
WWUS76 KMTR 260509
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
909 PM PST Mon Nov 25 2019

...Strong and Gusty winds late Tuesday afternoon through early 
Wednesday...

.A strong low pressure system and associated cold front will
impact the San Francisco Bay Area and Monterey Bay Area from
Tuesday afternoon through Tuesday night, producing widespread rain
and strong, gusty winds. South to southwest winds will quickly
increase on Tuesday afternoon in advance of the cold front and
become strong and gusty by late afternoon. Strongest winds are
expected between about 6 pm and 10 pm Tuesday. Strongest winds are
forecast to occur in the hills and mountains, and also along the 
coast of the San Francisco Bay Area. Winds will shift to the west 
after frontal passage on Tuesday evening, but remain strong and 
gusty through Tuesday night. Winds will gradually diminish on 
Wednesday.

CAZ006-505-507-509-511-512-517-518-261400-
/O.CON.KMTR.WI.Y.0016.191127T0000Z-191127T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Mountains-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, 
Blackhawk, Scotts Valley, Boulder Creek, and Day Valley
909 PM PST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts of 45 to
  50 mph expected late Tuesday afternoon and evening with isolated
  gusts up to 60 mph. Winds will shift to the west 15 to 25 mph by
  late Tuesday evening, with gusts to 45 mph, and continue gusty
  through much of Tuesday night. Winds will gradually subside on
  Wednesday.

* WHERE...Coastal North Bay, North Bay Mountains, East Bay Hills
  and Diablo Range, San Francisco, San Francisco Peninsula Coast,
  Santa Cruz Mountains, Santa Lucia Mountains and Los Padres 
  National Forest, Mountains of San Benito and Interior Monterey 
  County.

* WHEN...From 4 PM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
448 
WWUS76 KMTR 261146
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
346 AM PST Tue Nov 26 2019

...Strong and gusty winds late this afternoon through early 
Wednesday...

.A strong low pressure system and associated cold front will
impact the San Francisco Bay Area and Monterey Bay Area this
afternoon and overnight, producing widespread rain and strong, 
gusty winds. South to southwest winds will quickly increase on 
This afternoon in advance of the cold front and become strong and
gusty by late afternoon. Strongest winds are expected between 
about 6 pm and 10 pm Tuesday. Strongest winds are forecast to 
occur in the hills and mountains, and also along the coast of the 
San Francisco Bay Area. Winds will shift to the west after frontal
passage this evening, but remain strong and gusty through tonight.
Winds will gradually diminish on Wednesday.

CAZ006-505-507-509-511-512-517-518-270000-
/O.CON.KMTR.WI.Y.0016.191127T0000Z-191127T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Mountains-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, 
Blackhawk, Scotts Valley, Boulder Creek, and Day Valley
346 AM PST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts of 45 
  to 50 mph expected late Tuesday afternoon and evening with 
  isolated gusts up to 60 mph. Winds will shift to the west 15 
  to 25 mph by late Tuesday evening, with gusts to 45 mph, and 
  continue gusty through much of Tuesday night. Winds will 
  gradually subside on Wednesday.

* WHERE...Coastal North Bay, North Bay Mountains, East Bay Hills 
  and Diablo Range, San Francisco, San Francisco Peninsula 
  Coast, Santa Cruz Mountains, Santa Lucia Mountains and Los 
  Padres National Forest, Mountains of San Benito and Interior 
  Monterey County.

* WHEN...From 4 PM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
297 
WWUS76 KMTR 262350
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
350 PM PST Tue Nov 26 2019

...Strong and gusty winds late this afternoon through early
Wednesday...

.A strong low pressure system and associated cold front will
impact the San Francisco Bay Area and Monterey Bay Area through
Tuesday night, producing widespread rain and strong, gusty winds.
South to southwest winds will quickly increase late Tuesday 
afternoon in advance of the cold front and remain strong and gusty
through much of Tuesday night. Strongest winds are expected 
between about 5 pm and 10 pm Tuesday. Strongest winds are 
forecast to occur in the hills and mountains, and also along the 
coast of the San Francisco Bay Area. Winds will shift to the west 
after frontal passage by late evening, but remain strong and 
gusty through the night. Winds will gradually diminish on 
Wednesday.

CAZ006-505-507-509-511-512-517-518-271200-
/O.CON.KMTR.WI.Y.0016.191127T0000Z-191127T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Mountains-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, 
Blackhawk, Scotts Valley, Boulder Creek, and Day Valley
350 PM PST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts of 45 
  to 50 mph expected late Tuesday afternoon and evening with 
  isolated gusts up to 60 mph. Winds will shift to the west 15 
  to 25 mph by late Tuesday evening, with gusts to 45 mph, and 
  continue gusty through much of Tuesday night. Winds will 
  gradually subside on Wednesday.

* WHERE...Coastal North Bay, North Bay Mountains, East Bay Hills 
  and Diablo Range, San Francisco, San Francisco Peninsula 
  Coast, Santa Cruz Mountains, Santa Lucia Mountains and Los 
  Padres National Forest, Mountains of San Benito and Interior 
  Monterey County.

* WHEN...From 4 PM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
329 
WWUS76 KMTR 271140
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
340 AM PST Wed Nov 27 2019

CAZ006-505-507-509-511-512-517-518-271245-
/O.EXP.KMTR.WI.Y.0016.000000T0000Z-191127T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Mountains-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, 
Blackhawk, Scotts Valley, Boulder Creek, and Day Valley
340 AM PST Wed Nov 27 2019

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Strong winds associated with last nights cold frontal passage have
ended. Northwest winds today will generally be light though local
gusts to 25 mph will be possible near any thunderstorms and along
the coast and hills.

$$

For more information from the National Weather Service visit
http://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 25, 9:33 AM PST, 3 hours 46 minutes earlier.

Area forecast discussion, Nov 25, 9:33 AM PST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
933 AM PST Mon Nov 25 2019

.SYNOPSIS...Dry conditions remain on Monday with gusty northerly
winds forecast region-wide today resulting in increased fire weather
concerns due to continued very dry fuels. The strongest winds
expected in higher elevations. A vigorous cold front will spread
rain and gusty winds from north to south through the region from
Tuesday afternoon through Tuesday night. Wednesday will see cool and
showery weather, along with lowering snow levels. Showers are
forecast to taper off from north to south on Thanksgiving Day, but
very cool temperatures will persist. There is a potential for
nighttime freezing temperatures later in the week once precipitation
ends and skies clear.

&&

&&

.DISCUSSION...as of 08:52 AM PST Monday...Winds out of the north
northwest have already become breezy this morning with gusts at
higher elevations between 20-30 mph, with locally higher values in
the North Bay Hills (max so far this morning is Mt. Tam at 45 mph,
though it has since subsided). These strong winds are expected to
continue through the day. Humidity levels vary across the region but
are generally between 35-50 currently, and dropping. With drying
humidities through the day and strong wind gusts expected at higher
elevations, elevated fire concerns persist today. The winds should
begin to subside this evening with onshore flow helping humidity
values recover. With this event being of less magnitude and for a
shorter duration, no red flag warning was issued. However, strong
caution is advised. Fuels remain very dry and it only takes one
spark. However, fire concerns are expected to be relieved on Tuesday
as the next weather system moves into the area.

A strong low pressure system will make its way down the Pacific
coast. While it brings rain for the Bay Area and the Central Coast,
gusty south southwesterly wind will briefly be experienced Tuesday
night into Wednesday morning as the front moves through. A chance
of light rain is forecast for the North Bay ahead of the system
on Tuesday afternoon. As it moves southward Tuesday night and into
Wednesday morning, widespread rain is expected for the region.
The low will stall allowing rain to linger through Wednesday and
into Thursday morning. The bulk of the rain, which will be heavy
at times, will be in the Tuesday night into Wednesday morning
timeframe with 0.50"-1.00" of rain expected, with higher
elevations seeing up to 1.50" and even 2.00" in the Santa Lucia
mountains.

Colder temperatures are forecast for the region as the system
passes. By Wednesday, snow levels are expected to lower and some
early season snow could fall in the higher elevations of the Santa
Lucia and Diablo ranges. Afternoon temperatures will only reach the
mid-50s while overnight lows will drop into the mid-to-upper 30s,
with isolated low lying valleys seeing the upper 20s by Thursday and
Friday mornings (depending on how quickly clouds will leave the
area). By Saturday and Sunday, the next minor warming trend is
expected.

&&

.PREV DISCUSSION...As of 3:14 AM PST Monday...A very active week ahead
as the San Francisco Bay Area and central California coast will
experience a wide-variety of weather-related impacts, including
but not limited to heightened fire weather concerns, moderate and
locally heavy rain, strong winds (on multiple occasions), mountain
snow, the potential for thunderstorms, as well as cold overnight
low temperatures.

Monday will feature heightened fire weather concerns as a
shortwave trough drops south from the Pacific Northwest and into
the Great Basin. Northerly winds will increase in the wake of a
dry cold front; first in the North Bay, then expanding southward
through the much of the County Warning Area through Monterey and
San Benito Counties. The strongest winds will be in mountains and
hills this afternoon and evening with gusts around 35 to 45 mph.
As these winds will advect in cooler air, there remains plenty of
potential for these gusts to mix-down to valley and sea level with
gusts between 20 and 30 mph. Afternoon relative humidity values
will drop to near-critical values, thus creating these heightened
fire weather concerns. Winds will begin to ease in the late
evening and subside overnight, though some locally gusty
conditions will likely continue into the early morning hours on
Tuesday for isolated peaks and ridgetops. For additional fire
weather details, please refer to the fire weather section of the
discussion.

Attention on Tuesday turns to a strong, midlatitude cyclone in the
North Pacific that will rapidly deepen as it approaches the
California-Oregon coast. The 00Z 3km NAM shows the system's
surface pressure dropping from 997 mb at 15Z Monday to 969 mb at
00Z Tuesday, a drop of 28 mb in less than 12 hours. Similarly, the
ECMWF shows the pressure dropping from 998 mb to 970 mb over the
same time frame. Just for a benchmark reference, a midlatitude
cyclone undergoing bombogensis requires a 24 mb drop in 24 hours.

Widespread, moderate rainfall is forecast to approach the Sonoma-
Mendocino County border around mid-day Tuesday ahead of the
surface cold front. Precipitation chances will increase from north
to south throughout the Bay Area with rain chances arriving to
San Francisco mid-late afternoon. In addition to the rain, a brief
opportunity of strong south/southwesterly winds will impact the
area -- particularly coastal locations -- prior to the cold
front's passage. These strong winds will likely occur sometime
around sunset through the late evening hours, then become
northwesterly behind the front. Guidance suggests gusts along the
coast could approach and even exceed 50 mph, but over a relatively
brief period of time. Will have to keep a close eye on these wind
forecasts as any southward deviation in the surface low's
forecast track could increase wind speeds and/or increase the
duration of these strong winds. A line of heavy rainfall may
accompany the cold front, and therefore will have to keep a close
eye on rain rates, especially in the North Bay. Forecast rain
amounts have trended a bit wetter. From Tuesday afternoon through
mid-day Wednesday, about 1-2 inches of rain can be expected in the
mountains and hills while most populated communities can expect
about 0.75-1.50 inches (with lesser amounts in rain-shadowed
valleys).

Scattered showers will develop throughout the area on Wednesday
and linger into Thanksgiving Day. As we'll be in the post-frontal
environment, cannot rule out the slight chance of a thunderstorm
or two. These convective showers and storms could provide another
0.25 to 0.50" of additional rainfall to the area.

The colder airmass will allow snow levels to fall to around 3,000
ft on Wednesday with even lower snow levels by Thanksgiving Day.
Several inches of accumulating snow is expected in the peaks of
the Diablo Range and Santa Lucias. In fact, the highest peaks in
the Santa Lucias could approach/exceed 6 inches of snow. Will hold
off on issuing any headlines for now, but this zone may require a
Winter Weather Advisory as the snowfall will coincide with an
extra influx holiday hikers, campers, and outdoor enthusiasts.
Overnight low temperatures will fall below freezing throughout
much of the North Bay by Thursday or Friday morning. Near-
freezing conditions will also be possible in parts of the Santa
Clara and Salinas Valleys by Friday and Saturday mornings. Frost
and/or freeze headlines will likely be necessary for these late
week cold overnight temperatures.

If your holiday travel plans take you outside the San Francisco
Bay Area to other parts of the Golden State such as the Sierra or
Southern California, be sure to keep a close eye on the
forecast...Winter Storm Warnings are in effect for the Sierra
Nevada as well as the Grapevine along the I-5. Please visit
weather.gov for forecasts anywhere in the United States, and
monitor CalTrans for the latest road conditions anywhere in the
state.

&&

.AVIATION...as of 9:33 AM PST Monday...For 18z tafs. VFR
conditions through the forecast period in the wake of a dry cold
front. Expecting increasing NW to N winds over the next couple of
hours across the region with sustained winds around 15 kt and
gusts of 20 to 25 kt, locally around 30 kt at KSFO after 21z. Thus
far winds have appeared to struggle to mix down to the surface.
Until that happens, there may be some LLWS concerns this morning.
Breezy winds are forecast to persist into this evening before
diminishing overnight. As winds decrease, gusty winds aloft may
continue overnight in the East Bay bringing back some LLWS
overnight (mainly for KLVK). Increasing high clouds tomorrow
morning before cigs lower and showers arrive from north to south
Tuesday afternoon.

Vicinity of KSFO...VFR. So far breezy winds have struggled to make
it to the terminal. The San Francisco Buoy has been showing winds
gusting from 25 to 35 kt for the past several hours, so do expect
NW winds to begin to increase over the next couple of hours. Until
such time, elevated winds aloft may create LLWS concerns. Wind
gusts of around 25 to 30 kt will be possible this afternoon and
this evening. Winds to diminish overnight.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR through the period with increasing NW
winds by this afternoon with gusts 20 to 25 kt expected through
the evening. Winds to diminish tonight.

&&

.FIRE WEATHER...As of 3:14 AM PST Monday...A dry cold front will
sweep across the district from north to south late tonight and
Monday morning, and northerly winds will quickly increase behind
the front. This continues to look like an atypical offshore wind
event. Instead of strong winds being focused primarily across the
North and East Bay Hills, gusty wind are expected to develop
region-wide by midday Monday and continue through Monday evening.
Strongest winds are expected in the hills/mountains where gusts
will likely range from 35 to 45 mph. Breezy conditions are also
expected at lower elevations with gusts up to 30 mph likely, with
locally higher gusts near the coast. Most recent models don't dry
out the airmass quite as much as previous model runs. Minimum RH
values will likely be in the 20s and 30s in most areas on Monday,
except locally down into the teens across southern interior
locations. Winds are expected to decrease at lower elevations on
Monday evening, but remain gusty in the hills later into Monday
night. Red Flag Warnings have NOT been issued, primarily because
of the short duration of the event. However, near-critical fire
weather conditions will likely occur given continued very dry
fuels. Moderate humidity recoveries are expected Monday night and
winds will subside by Tuesday morning. Another brief round of even
stronger winds is expected by late Tuesday afternoon and evening,
but these winds will be from the southwest ahead of a potent cold
front and will occur in tandem with wetting rains across the
entire district. Showers and possible thunderstorms will follow
late Tuesday night into Wednesday, with showers tapering off on
Thanksgiving. This rain event will go a long way toward ending our
current prolonged fire season.

&&

.MARINE...as of 08:52 AM PST Monday...Gale force conditions
expected across much of the waters through this evening thanks to
strong northwest winds. Winds will briefly diminish tomorrow, but
the combination of winds and seas will still meet small craft
criteria. By tomorrow afternoon, winds  will become southerly and
increase again as a deep low moves into  the Oregon coast. This
will bring back gale force conditions to  much of the waters into
early Wednesday morning. There will also  be a slight chance of
scattered thunderstorms into Wednesday  morning. At the same time,
seas will build substantially overnight Tuesday with swells over
the outer waters over 20 feet and up to  30 feet over the northern
outer waters. The combination of  building seas and strong winds
will create hazardous conditions  over the waters for all vessels.
Winds and seas will diminish by  Thursday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...GLW...Pt Arena to Pt Reyes 0-10 nm
             GLW...Pt Reyes to Pigeon Pt 0-10 nm
             GLW...Pigeon Pt to Pt Pinos 0-10 nm
             GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm
             GLW...Pt Arena to Pigeon Pt 10-60 nm
             GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm
             SCA...Mry Bay
             SCA...SF Bay from 10 AM

&&

PUBLIC FORECAST: Rowe/DK
AVIATION: AS
MARINE: AS
FIRE WEATHER: Rowe/Dykema

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:05 AM PSTGale WarningMTR54 hr
Nov 25, 3:47 AM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma62 hr
Nov 25, 2:13 PM PSTSmall Craft AdvisoryMTR3 days

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.